Thunderstorm Wind, Gibson
- When
- July 4, 3:00 PM CST to 3:15 PM CST
- Where
- Gibson County, Countywide
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.300, -87.583
Numerous trees were blown down across the county.
A line of severe thunderstorms moved east across the Wabash River from southern Illinois. These storms produced damaging winds across Gibson and Pike Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A line of severe thunderstorms moved east across the Wabash River from southern Illinois. These storms produced damaging winds across Gibson and Pike Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 4, 1:20 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT SUN JUL 4 2004 .DISCUSSION... CONDITIONS STILL VERY UNSTABLE ACROSS WEST KY...SW IN AND SRN IL. 2 AREAS OF CONCERN...FIRST ALONG INSTABILITY GRADIENT OVER SRN IL AND SW IN...AND SECOND OVER WEST KY ALONG NORTHERN EXTENT OF MCS OVER WRN TN. IN THE GRIDS / WE WILL PUSH CONVECTION STEADILY EASTWARD THEN TAPER POPS OFF...WITH A MID EVENING...EARLY NIGHT LULL EXPECTED. THEN...WE WILL RE INTRODUCE A SMALL CHANCE LATE TONIGHT AS THE MODELS HINT AT THE POSSIBILITY OF MORE CONVECTIVE ACTIVITY. FOR MONDAY AND TUESDAY...LOW OR NO POPS...AS OVERALL MEAN RH LOWERS...AND S/WV RIDGING BUILDS ACROSS THE AREA. GFS HAS REALLY CHANGED ITS TUNE FOR WEDNESDAY. IT PUSHES THE FRONT AND DEEP MOISTURE THROUGH MUCH MORE AGGRESSIVELY...SUGGESTING ALL CONVECTIVE CHANCES WILL BE DONE BY 12Z WED. WE ARE NOT READY TO BUY INTO THIS AGGRESSIVE CHANGE IN DEPICTION WITHIN THE GFS...SO WILL MAINTAIN PERSISTENCE AND KEEP POPS INTO WEDNESDAY. THIS THINKING JIVES MORE WITH THE ETA. WILL CONTINUE WITH LATE WEEK SMALL CHANCES OF CONVECTION HERE AND THERE. OVERALL...A MORE TYPICAL SUMMERTIME WEATHER PATTERN FOR THE LATE WEEK PERIOD AS THE MAIN BRANCH OF THE JET SHIFTS SLIGHTLY TO THE NORTH. USE A BLEND OF GUIDANCE NUMBERS FOR TEMPS. NO MAJOR DIFFERENCES NOTED. WILL ADD A HEADLINE BACK INTO THE ZFP FOR MONDAY...AS LATEST CALCULATIONS SUGGESTS HEAT INDEX VALUES NEAR OR JUST ABOVE 100 DEGREES FOR PARTS OF THE AREA. SOME LOCATIONS ACROSS THE REGION TODAY HAD HEAT INDEX VALUES AROUND 100 DEGREES...SO WILL CONTINUE WITH THIS APPROACH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 425 AM CDT SUN JUL 4 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-051000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 425 AM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING...ACROSS THE QUAD STATE. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER ISOLATED HIGH WIND GUSTS OR HEAVY RAIN COULD OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A DAILY CHANCE OF THUNDERSTORMS THROUGH WEDNESDAY...WHEN A COLD FRONT IS EXPECTED TO MOVE THROUGH. THERE IS AT LEAST A SLIGHT RISK THAT STORMS COULD BECOME SEVERE ALONG AND IN ADVANCE OF THE FRONT. ANOTHER CHANCE OF STORMS ENTERS THE FORECAST AGAIN LATE IN THE WEEK...AND WILL BE PRIMARILY A HEAT OF THE DAY TYPE OF THUNDERSTORM CHANCE FOR FRIDAY AND SATURDAY. AS A RESULT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED EARLY THIS WEEK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 145 PM CDT SUN JUL 4 2004 MOZ086-100-109-110-041900- BOLLINGER MO-BUTLER MO-STODDARD MO-WAYNE MO- 145 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 548 CANCELED FOR PART OF SOUTHEAST MISSOURI... THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI ARE NO LONGER UNDER SEVERE THUNDERSTORM WATCH 548... WAYNE...BUTLER...BOLLINGER AND STODDARD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 220 PM CDT SUN JUL 4 2004 KYZ008-009-011-012-042030- CALLOWAY KY-LYON KY-MARSHALL KY-TRIGG KY- 220 PM CDT SUN JUL 4 2004 ...STRONG THUNDERSTORMS WITH GUSTY WINDS APPROACHING THE LAND BETWEEN THE LAKES AREA... ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM... AT 217 PM...SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE NORTHEAST BETWEEN 25 AND 30 MPH ACROSS THE PURCHASE AREA AND THE LAND BETWEEN THE LAKES REGION OF WEST KENTUCKY. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES THIS AFTERNOON SHOULD BE WATCHFUL FOR DANGEROUS LIGHTNING AND THE POTENTIAL FOR DAMAGING WINDS AND HAIL. A FEW LOCATIONS MAY ALSO SEE TORRENTIAL RAINFALL UP TO ONE AND ONE HALF INCHES AN HOUR. IF A STORM APPROACHES YOUR AREA...SEEK SHELTER OR SAFE HARBOR UNTIL THE STORM HAS MOVED WELL PAST YOUR LOCATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT SUN JUL 4 2004 ILZ088-092-MOZ087-111-112-114-042010- ALEXANDER IL-CAPE GIRARDEAU MO-MISSISSIPPI MO-NEW MADRID MO-SCOTT MO- UNION IL- 246 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH 548 CANCELED FOR PART OF SOUTHEAST MISSOURI AND THE SOUTHERN TIP OF ILLINOIS... THE FOLLOWING COUNTIES ARE NO LONGER UNDER SEVERE THUNDERSTORM WATCH 548... IN SOUTHEAST MISSOURI... CAPE GIRARDEAU...SCOTT...NEW MADRID AND MISSISSIPPI. IN SOUTHERN ILLINOIS... UNION AND ALEXANDER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT SUN JUL 4 2004 KYZ017-022-042100- CHRISTIAN KY-TODD KY- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 PM... A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS BETWEEN 40 AND 50 MPH...WILL MOVE NEAR THE TRIGG...CHRISTIAN COUNTY KENTUCKY LINE... WEST OF A HAWKINS TO LAFAYETTE LINE BY 330 PM. THE STORMS WILL THEN MOVE NEAR A CROFTON...HOPKINSVILLE...FORT CAMPBELL LINE BY 4 PM. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AN HOUR. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. ILZ076>078-082-083-INZ081-085-042100- EDWARDS IL-GIBSON IN-HAMILTON IL-POSEY IN-WABASH IL-WAYNE IL- WHITE IL- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM... AT 317 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS IN EXCESS OF 50 TO 55 MPH...STRETCHED FROM MOUNT ERIE TO CARMI ILLINOIS. THE STORM SHOULD MOVE NEAR A MOUNT CARMEL ILLINOIS TO POSEYVILLE INDIANA SHORT BEFORE 4 PM. ANY GUSTS ASSOCIATED WITH THE STORMS WILL CAN LIKELY BE EXPECTED ONE TO TWO MILES AHEAD OF THE ACTUAL STORMS. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AND ONE HALF AN HOUR. THIS MAY CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND SOME SECONDARY ROADS. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. SMITH
SPECIAL WEATHER STATEMENT...CORRECTED FOR END TIME OF WATCH NATIONAL WEATHER SERVICE PADUCAH KY 323 PM CDT SUN JUL 4 2004 KYZ017-022-042100- CHRISTIAN KY-TODD KY- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM... A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS BETWEEN 40 AND 50 MPH...WILL MOVE NEAR THE TRIGG...CHRISTIAN COUNTY KENTUCKY LINE... WEST OF A HAWKINS TO LAFAYETTE LINE BY 330 PM. THE STORMS WILL THEN MOVE NEAR A CROFTON...HOPKINSVILLE...FORT CAMPBELL LINE BY 4 PM. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AN HOUR. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. ILZ076>078-082-083-INZ081-085-042100- EDWARDS IL-GIBSON IN-HAMILTON IL-POSEY IN-WABASH IL-WAYNE IL- WHITE IL- 323 PM CDT SUN JUL 4 2004 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM... AT 317 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS IN EXCESS OF 50 TO 55 MPH...STRETCHED FROM MOUNT ERIE TO CARMI ILLINOIS. THE STORM SHOULD MOVE NEAR A MOUNT CARMEL ILLINOIS TO POSEYVILLE INDIANA SHORT BEFORE 4 PM. ANY GUSTS ASSOCIATED WITH THE STORMS WILL CAN LIKELY BE EXPECTED ONE TO TWO MILES AHEAD OF THE ACTUAL STORMS. AS THESE STORMS MOVE EAST AROUND 35 MPH...THEY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS TORRENTIAL RAINFALL UP TO AN INCH AND ONE HALF AN HOUR. THIS MAY CAUSE LOCALIZED FLOODING IN LOW LYING AREAS AND SOME SECONDARY ROADS. PERSONS PARTICIPATING IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER INDOORS AS THESE STORMS APPROACH YOUR AREA. LOOSE OBJECTS LEFT OUTDOORS MAY BE TOSSED ABOUT. IN ADDITION...TREE LIMBS AND SOME TREES MAY BE DAMAGED BY THE STRONG WINDS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION... FOR WEATHER UPDATES AND POSSIBLE WARNINGS. SMITH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG BELLMONT 38.38N 87.91W
07/04/2004 WABASH IL LAW ENFORCEMENT
LARGE TREES DOWN
&&
CNThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Numerous trees were blown down across the county.
Small trees and large limbs were blown down on the south side of Petersburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411515, 5411516.